Mydriasis Associated with Atomoxetine Treatment in a Child with ADHD and Specific Learning Disorder


Creative Commons License

Toklu Yalvaç Ç., Işık Ü. , Erkan E.

Psychiatry and Behavioral Sciences, vol.9, no.1, pp.1, 2019 (Journal Indexed in ESCI) identifier

  • Publication Type: Article / Case Report
  • Volume: 9 Issue: 1
  • Publication Date: 2019
  • Doi Number: 10.5455/pbs.20180813081427
  • Title of Journal : Psychiatry and Behavioral Sciences
  • Page Numbers: pp.1
  • Keywords: Attention-deficit/hyperactivity disorder, atomoxetine, mydriasis, specific learning disorder, Naranjo scale

Abstract

Attention-deficit/hyperactivity disorder (ADHD) is a chronic condition marked by persistent inattention, hyperactivity, and sometimes impulsivity, which begins in childhood and often lasts into adulthood. Here, we report a patient with ADHD and specific learning disorder (SLD) who had a mydriasis following atomoxetine treatment. The temporal relationship between the time of atomoxetine administration and development of mydriasis in the absence of an identifiable medical condition or confounding medications and the fact that there was no occurrence after atomoxetine discontinuation suggests that atomoxetine was responsible for mydriasis. Although mydriasis is a rare side effect, clinicians should be aware that atomoxetine may cause mydriasis and inform the patients about these potential side effects when prescribing.